Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 66, NWS Milwaukee, WI

September 11, 2016

NWS Milwaukee, WI issued this small craft advisory at Sep 11, 2016, 3:31 PM CDT. It took effect at Sep 12, 2016, 1:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2016, 3:31 PM CDT (20:31 UTC)
In effect from
Sep 12, 2016, 1:00 PM CDT
Expired
Sep 13, 2016, 3:00 AM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

297 
WHUS73 KMKX 112031
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT SUN SEP 11 2016

...BREEZY SOUTH WINDS AND HIGH WAVES MONDAY AFTERNOON...

.INCREASING SOUTHERLY WINDS WILL BECOME GUSTY MONDAY AFTERNOON.
THE PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES NORTH OF PORT
WASHINGTON. WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH
TUESDAY MORNING.

LMZ643-120445-
/O.NEW.KMKX.SC.Y.0066.160912T2000Z-160913T1600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
331 PM CDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 11 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO
11 AM CDT TUESDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS MONDAY
  AFTERNOON AND EVENING. WINDS BECOMING SOUTHWEST 15 TO 20 KNOTS
  MONDAY NIGHT.

* WAVES: 2 TO 4 FEET BUILDING TO 4 TO 6 FEET MONDAY EVENING...
  THEN SUBSIDING TO 3 TO 4 FEET TUESDAY MORNING. WAVES HIGHEST
  TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
6 follow-up statements
428 
WHUS73 KMKX 120152
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CDT SUN SEP 11 2016

...BREEZY SOUTH WINDS AND HIGH WAVES MONDAY AFTERNOON...

.INCREASING SOUTHERLY WINDS WILL BECOME GUSTY MONDAY AFTERNOON.
THE PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES NORTH OF PORT
WASHINGTON. WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH
TUESDAY MORNING.

LMZ643-121000-
/O.EXT.KMKX.SC.Y.0066.160912T1800Z-160913T1600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
852 PM CDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM MONDAY TO 11 AM
CDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM MONDAY TO
11 AM CDT TUESDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS MONDAY 
  AFTERNOON AND EVENING. WINDS BECOMING SOUTHWEST 15 TO 20 KNOTS 
  MONDAY NIGHT. 

* WAVES: 2 TO 4 FEET BUILDING TO 4 TO 6 FEET MONDAY EVENING...
  THEN SUBSIDING TO 3 TO 4 FEET TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
029 
WHUS73 KMKX 120842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CDT MON SEP 12 2016

...BREEZY SOUTH WINDS AND HIGH WAVES DEVELOPING THIS AFTERNOON...

.INCREASING SOUTHERLY WINDS WILL BECOME GUSTY THIS AFTERNOON. THE
PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES NORTH OF PORT
WASHINGTON. WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT THROUGH
TUESDAY MORNING.

LMZ643-121645-
/O.EXT.KMKX.SC.Y.0066.160912T1800Z-160913T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
342 AM CDT MON SEP 12 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM CDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM CDT TUESDAY. 

* WINDS: SOUTH AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  AFTERNOON AND EVENING. WINDS WILL BECOME SOUTHWEST AT 10 TO 15
  KNOTS TONIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET BY LATE AFTERNOON...THEN
  SUBSIDING TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
278 
WHUS73 KMKX 121344
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 AM CDT MON SEP 12 2016

...BREEZY SOUTH WINDS AND HIGH WAVES DEVELOPING THIS AFTERNOON...

.INCREASING SOUTHERLY WINDS WILL BECOME GUSTY THIS AFTERNOON. THE
PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES NORTH OF PORT
WASHINGTON. WINDS AND WAVES WILL GRADUALLY SUBSIDE TONIGHT
THROUGH TUESDAY MORNING.

LMZ643-122145-
/O.CON.KMKX.SC.Y.0066.160912T1800Z-160913T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
844 AM CDT MON SEP 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM CDT TUESDAY...

* WINDS: SOUTH AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS 
  AFTERNOON AND EVENING. WINDS WILL BECOME SOUTHWEST AT 10 TO 15 
  KNOTS TONIGHT. 

* WAVES: BUILDING TO 3 TO 5 FEET BY LATE AFTERNOON...THEN 
  SUBSIDING TO 2 TO 4 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
121 
WHUS73 KMKX 122042
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT MON SEP 12 2016

...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH THIS EVENING...

.GUSTY SOUTH WINDS AND HIGH WAVES NORTH OF PORT WASHINGTON WILL
GRADUALLY SUBSIDE THROUGH THIS EVENING.

LMZ643-130445-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-160913T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
342 PM CDT MON SEP 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
TUESDAY...

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BECOMING
  SOUTHWEST 10 TO 15 KNOTS LATE IN THE EVENING. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
654 
WHUS73 KMKX 130240
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 PM CDT MON SEP 12 2016

...SOUTH WINDS AND HIGH WAVES SUBSIDING THROUGH THE LATE EVENING...

.SOUTH WINDS AND HIGH WAVES NORTH OF PORT WASHINGTON WILL
CONTINUE TO GRADUALLY SUBSIDE THROUGH THE LATE EVENING. THE SMALL
CRAFT ADVISORY MAY BE CANCELLED EARLY IF THE DIMINISHING TREND
CONTINUES.

LMZ643-130600-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-160913T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
940 PM CDT MON SEP 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT
TUESDAY...

* WINDS: SOUTH 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS BECOMING
  SOUTHWEST 10 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
073 
WHUS73 KMKX 130814
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 AM CDT TUE SEP 13 2016

...WINDS BECOMING MORE SOUTHWEST...

.WINDS WILL BECOME MORE SOUTHWEST WITH THE APPROACH OF A COLD
FRONT. AS A RESULT THE WAVES NEAR SHORE WILL CONTINUE TO SUBSIDE. 

LMZ643-130915-
/O.EXP.KMKX.SC.Y.0066.000000T0000Z-160913T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
314 AM CDT TUE SEP 13 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL DIMINISH A LITTLE MORE AND BECOME MORE SOUTHWEST.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 3:11 PM CDT, 20 minutes earlier.

Area forecast discussion, Sep 11, 3:11 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
311 PM CDT SUN SEP 11 2016

.TONIGHT AND MONDAY... Forecast confidence is high.

High pressure will remain over the eastern U.S. as low pressure
develops in the Plains. Winds just above the surface will be
increasing through the night, so not expecting fog outside of the
river valleys. Lows tonight will drop into the lower 50s under clear
skies.

The strengthening pressure gradient over southern Wisconsin will
lead to breezy south winds on Monday. Wind gusts up to 25 mph are
expected. Temperatures will warm into the upper 70s due to plenty of
sunshine and subtle warm air advection. There will likely be fewer
clouds tomorrow than today due to the dry air mass in place, deeper
mixing, and also based on upstream obs.

.MONDAY NIGHT THROUGH TUESDAY NIGHT...Forecast confidence is
medium.

The scenario remains unchanged. A large amplitude mid level trough
will stretch from Hudson Bay, Canada to northern California
Monday evening. This trough eventually splits, leaving a closed
circulation over the west coast and a progressive short wave trof
pushing east across the nrn Great Lakes Tuesday night. Our first
chance of showers/isold storms comes late Monday night with the
arrival of a leading short wave moving through the southwest flow
ahead of the main mid level trough to the north. Moisture will be
in place with PW's increasing to 1.25 to 1.6 inches by Tuesday
morning. Models are in general agreement with the short wave
timing, so best chance of rain is from about 3 am through 10 am
Tuesday. We get into subsidence in the wake of the short that
should quiet things down until the next wave arrives Tuesday
night. Additionally, the associated sfc trough and cold front will
be over southeast WI by late afternoon. That next mid level wave
is the larger eastern segment of the trough mentioned above that
split and moves through the nrn Great Lakes. This should bring
another round of showers and possible storms for Tuesday night.
However, the sfc trough/cdfnt will be southeast of Wisconsin by
then, so this should result in a shield of post frontal rain,
focused mostly over the southeast half of the forecast area. Much
of the rain should be over before sunrise Wednesday.

.WEDNESDAY AND THURSDAY...Forecast confidence is high.

Assuming the speed/timing of the scenario above, we should dry out
for Wednesday and Thursday as a rather cool Canadian high
pressure system builds in. Highs remain in the 60s Wed, warming
into the lower 70s on Thursday.

.FRIDAY AND SATURDAY...Forecast confidence is medium.

That closed mid level circulation out west will eventually kick
out and begin to impinge on the western Great Lakes late in the
week. There is some timing and orientation differences among the
long range models by the time it gets here. The ECMWF is faster
than the GFS at this time. Either way, it looks unsettle for a few
days.

.SUNDAY AND MONDAY...Forecast confidence is medium.

High pressure should return and dry things out.

&&

.AVIATION/00Z TAFS/...

VFR conditions are likely through Monday evening. Look for
increasing southerly winds as low pressure approaches from the
Plains. Hence, a bit more wind in the lower levels tonight will lead
to a lower fog threat.

&&

.MARINE...

High pressure will remain over the eastern U.S. as low pressure
develops in the Plains. The strengthening pressure gradient will
lead to breezy south winds on Monday. Wind gusts up to 23 knots are
expected Monday afternoon mainly north of Port Washington. The
persistent south winds will cause high waves in the nearshore waters
north of Port Washington as well. Highest waves will be toward the
open waters. A small craft advisory is in effect from Monday
afternoon through Tuesday morning.

&&

.BEACHES...

Breezy south winds will lead to 3 to 4 foot waves along the Lake
Michigan shoreline north of Port Washington Monday afternoon. There
is a moderate swim risk.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY from 3 PM Monday to 11 AM CDT Tuesday for
     LMZ643.

&&

TONIGHT/Monday AND AVIATION/MARINE...MRC
Monday NIGHT THROUGH Sunday...Davis
Hazardous weather outlook, Sep 11, 3:26 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT SUN SEP 11 2016

WIZ046-047-051-052-056>060-062>072-122030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
326 PM CDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A MODERATE SWIM RISK MONDAY AFTERNOON AND
EVENING...MAINLY FOR AREAS NORTH OF RACINE.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY AS A
LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE THROUGH.
ANOTHER LOW MAY BRING MORE THUNDERSTORMS THURSDAY NIGHT INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-122030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY IS IN EFFECT NORTH OF PORT WASHINGTON MONDAY
AFTERNOON THROUGH TUESDAY MORNING DUE TO INCREASING SOUTHERLY
WINDS AND BUILDING WAVES AHEAD OF APPROACHING LOW PRESSURE. SMALL
CRAFT SHOULD EXERCISE CAUTION SOUTH OF PORT WASHINGTON.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY AND
AGAIN THURSDAY NIGHT INTO SATURDAY.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.